Flood, Mason T Sw & Nw/Kitsap T X Se/Ec&se Jefferson
- When
- November 28, 5:20 PM PST to November 29, 7:40 AM PST
- Where
- Mason T Sw & Nw/Kitsap T X Se/Ec&se Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
Flooding occurred on the Bogachiel, Satsop, Skokomish, Snoqualmie, and Tolt rivers.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SEW wrote it up.
Flooding occurred on the Bogachiel, Satsop, Skokomish, Snoqualmie, and Tolt rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before the first event at Nov 28, 2:45 PM PST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
245 PM PST FRI NOV 28 2003
.SYNOPSIS...A MOIST AND WARM FRONTAL SYSTEM WILL MOVE SLOWLY ACROSS
WESTERN WASHINGTON THIS EVENING. LOCALLY HEAVY RAIN WILL CHANGE TO
SHOWERS. SHOWERS WILL END ON SATURDAY AS HIGHER PRESSURE BUILDS
ACROSS THE AREA. THE HIGH PRESSURE WILL PROTECT THE PACIFIC
NORTHWEST FROM THE THREAT OF RAIN UNTIL TUE WHEN ANOTHER WEATHER
SYSTEM WILL IMPACT THE AREA.
&&
.DISCUSSION...HEAVY RAIN OVER THE SOUTHERN OLYMPICS HAS DRIVEN THE
SKOKOMISH RIVER UP LIKE A ROCKET...EXPECT IT TO REACH FLOOD STAGE
THIS EVENING AND WARNING OUT. RFC IS LOOKING AT OTHER RIVERS ON THE
OLYMPIC PENINSULA. FRONT JUST PASSED TTI AND IT SHOULD DRAG ACROSS
WESTERN WASHINGTON...WITH HEAVY RAIN ENDING BEHIND IT. SHOWERS
TONIGHT TAPER OFF TOMORROW FOR NON-RAIN WEATHER SAT AFTERNOON
THROUGH SUNDAY. MAYBE A LITTLE FOG SUNDAY. SYSTEM MOVING UP FROM
SOUTH SPREADS CLOUDS AND A CHANCE OF RAIN OVER THE AREA MON.
CAMERAS SHOW WHITE PASS AND STEVENS RIGHT ABOUT AT SNOW LEVEL WITH
SNOQUALMIE GETTING RAIN. WINDS HAVE SHIFTED TO WEST IN THE
MOUNTAINS. EXPECT A BRIEF RISE IN THE FREEZING LEVEL TO 6000 FEET OR
SO...THEN A DROP BACK TO 3000 FEET OR SO WHEN FRONT PASSES. WILL
ALLOW SNOW ADVISORY TO EXPIRE.
NEXT OBVIOUS RAIN PRODUCER IS A FRONT ARRIVING FROM THE PACIFIC TUE.
COULD BE NEGATIVELY TILTED AND NOT AMOUNT TO MUCH BUT FOR NOW WILL
PLAY IT LIKE A REAL STORM. BROAD BRUSH LIKELY POPS AFTER THAT. BURKE
&&
.SEW...SMALL CRAFT ADVISORY ALL WATERS.
FLOOD WARNING SKOKOMISH RIVER.
.KATX...VCP21/CSR21...OPERATIONAL.
&&WAZ001>018-291400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SEATTLE WA 430 PM PST FRI NOV 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN AND CENTRAL PARTS OF WESTERN WASHINGTON .DAY ONE... TODAY A FLOOD WARNING IS IN EFFECT TODAY FOR THE SKOKOMISH RIVER IN MASON COUNTY. SEE THE LATEST FLOOD STATEMENT (WGUS46 KSEW) FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
5 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2003Every state in 2003This day in weather historyWarnings in Washington, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335327, 5335328, 5335329, 5335330, 5335331.